Texas, 2016Flooding in Texas, June 1 to 9, 2016
June 1 to 9, 2016 · NWS LCH · 4 events in 4 counties and zones
Heavy rain during the end of the month of May caused widespread flooding across portions of interior Southeast Texas. This flood wave moved down the Neches River during the first week of June.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $365,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain during the end of the month of May caused widespread flooding across portions of interior Southeast Texas. This flood wave moved down the Neches River during the first week of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 31, 10:40 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, May 31, 10:40 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1140 PM CDT TUE MAY 31 2016
.DISCUSSION...
For the 01/06z TAF issuance.
&&
.AVIATION...
Convection over east Texas looks like it is weakening as it
reaches the forecast area, therefore, will not mention any shower
activity at KBPT at this time. Main affect from this activity will
be high level clouds moving away from the convection. With fair
and stable conditions for the remainder of the night, VFR at all
TAF sites. Upper level ridge is expected to be a little weaker on
Wednesday. Therefore, a little more in the way of convective
activity with daytime heating. Will place VCSH at all TAF sites by
01/18z. Away from convection, VFR conditions will prevail.
Rua
&&
.PREV DISCUSSION... /issued 1000 PM CDT TUE MAY 31 2016/
DISCUSSION...
Storms to the west cont to taper off as they approach se Tx this
eve. ATTM believe that a little bit will work it's way into se Tx
before falling apart during the overnight hours. Otherwise the
current zones look fine.
PREV DISCUSSION... /issued 300 PM CDT TUE MAY 31 2016/
DISCUSSION...
Only isolated thunderstorms this afternoon across south central
Louisiana. Some of these may continue to progress inland this
afternoon.
Otherwise surprisingly good consistency in the guidance this
afternoon with the evolution of the main features through the
forecast period. Just some minor details in the meso-scale, but
overall confidence is high that rain chances will gradually
increase into late week and the weekend as upper-low cuts off over
Texas and meanders for a few days.
The western portions of the forecast area is on the fringe of
where the heaviest rains are forecast. We will have to watch this
as it evolves because this area is the most vulnerable to heavy
rains at this time.
Otherwise temperatures will be moderated due to increasing clouds
and precipitation.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 88 71 88 / 10 20 20 40
LCH 71 86 72 86 / 10 30 20 50
LFT 71 88 72 87 / 10 20 10 40
BPT 73 86 73 84 / 20 40 20 60
&&
.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...None.
&&
AVIATION...07
Hazardous weather outlook, May 31, 2:44 AM CST, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 AM CDT TUE MAY 31 2016
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
011100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
344 AM CDT TUE MAY 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.
OCCASIONAL LIGHTNING WILL BE THE MAIN CONCERN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STALLED COLD FRONT AND CUT OFF UPPER LOW WILL AFFECT THE REGION
FROM LATER WEDNESDAY THROUGH SUNDAY. WHILE WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME HEAVY RAIN WILL BE POSSIBLE.
RAIN CHANCES WILL DECREASE EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ430-432-435-450-452-455-470-472-475-011100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
344 AM CDT TUE MAY 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RAIN CHANCES WILL INCREASE LATE WEDNESDAY AND REMAIN ELEVATED
THROUGH THE WEEKEND. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE
POSSIBLE THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Tyler
- When
- June 1, 12:00 AM CST to June 6, 10:00 AM CST
- Where
- Tyler County, 1.06 mi N of Town Bluff to 5.1 mi ESE of Spurger
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- River/Stream Gage
- Coordinates
- 30.795, -94.179
Heavy rain during the end of May produced flash flooding across areas upstream of B. A. Steinhagen Lake. Even one small earthen dam failed near Colmesneil. This flood wave traveled down the Neches flooding areas south of Dam B including some homes in the Barlow Lake and Sheffields Ferry Communities.
Flood, Hardin
- When
- June 1, 12:00 AM CST to June 7, 6:00 PM CST
- Where
- Hardin County, 25.48 mi NNE of Village Mills to 18.01 mi NNE of Fresenius
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 30.796, -94.178
Heavy rain during the end of May produced flash flooding across areas upstream of B. A. Steinhagen Lake. Even one small earthen dam failed near Colmesneil. This flood wave traveled down the Neches flooding some roadways just east of Silsbee.
Flood, Jasper
- When
- June 1, 12:00 AM CST to June 6, 10:00 AM CST
- Where
- Jasper County, 4.71 mi SW of Beech Grove to 6.86 mi S of Mt Union
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- River/Stream Gage
- Coordinates
- 30.795, -94.177
Heavy rain during the end of May produced flash flooding across areas upstream of B. A. Steinhagen Lake. Even one small earthen dam failed near Colmesneil. This flood wave traveled down the Neches flooding areas south of Dam B including some out buildings around Evadale and low lying roadways.
Flood, Orange
- When
- June 4, 12:00 AM CST to June 9, 6:00 PM CST
- Where
- Orange County, 43.51 mi NNW of Pine Forest to 31.14 mi NNW of Mauriceville
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 30.797, -94.173
Heavy rain during the end of May produced flash flooding across areas upstream of B. A. Steinhagen Lake. Even one small earthen dam failed near Colmesneil. This flood wave traveled down the Neches flooding areas south of Dam B including several homes and camps in the Lakeview Community in Northwest Orange County.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 1 to 3, 20169 deaths · 3 injured · $241,000 · 1 in hail · 24 events
- Flash Flooding and Hail in Texas, June 1 to 7, 20161 death · 2 in hail · 39 events
- Heat in California, June 1 to 9, 20161 death · 1 injured · 2 events
- Tornado and Flash Flooding in Texas, June 1, 2016$5.8 million · 5 events
- Tornado and Hail in Nebraska, June 1 to 3, 2016$572,000 · EF0 · 3 events
- Hail and Damaging Winds in Georgia, June 1 to 2, 2016$192,000 · 1 in hail · 25 events
- Flash Flooding and Flooding in Missouri, June 1 to 4, 2016$100,000 · 12 events
- Drought in Georgia, June 1 to 30, 201650 events
- Damaging Winds and Lightning Strike in Tennessee, June 1, 2016$47,000 · 56 kt wind · 4 events
- Drought in California, June 1 to 30, 201611 events
- Flash Flood and Damaging Wind in Tennessee, June 1, 2016$15,000 · 50 kt wind · 2 events
- Hail in Michigan, June 1, 20161 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645645, 645649, 645653, 645657.